# SDR CA960321001

- Difficulty date: March 7, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 550
- Engine: Pwa JT15D4
- System (JASC): 2435 · Starter-Generator
- Part: Speed Monopole
- Condition: Open Circuit
- Location: Starter/Gen
- Stage of operation: TX
- Nature of condition: J
- Precautionary procedure: H, O

## Discrepancy

(CAN) AFTER INSTALLATION OF AN OVERHAULED STARTER/GENERATOR, INITIAL GROUND RUN OPERATION SEEMED SATISFACTORY, HOWERVER SUBSEQUENT FLIGHTS REVEALED THAT THE STARTER WOULD NOT DISENGAGE AUTOMATICALLY. THE START SEQUENCE WAS MANUALLY DISENGAGED AND THE FLIGHT CONTINUED AS NORMAL. UPON RETURN TO HOME BASE, AN OPEN CIRCUIT WAS FOUND IN THE SPEED SENSOR MONOPOLE. AS THIS SENSOR SENDS A SIGNAL TO THE GCU TO AUTOMATICALLY DISENGAGE THE STARTER BETWEEN 38 PERCENT - 42 PERCENT, ITS OPERATION  IS IMPORTANT. STARTER GENERATOR REPLACED.
